Currently I'm taking 4mg of ativan a night for my severe anxiety. I also get racing thoughts though where when I used to take clonazepam that had better benefits for that as well as for the anxiety. Personally what I want to do is make a switch to clonazepam but am not sure whether it is a safe thing to do just right off the bat. I know that ativan can be one of those addiction meds. How long do you suppose it would take to withdrawl from the ativan and start back on the clonazepam?
4mg? Wow, I'm so sorry to hear your anxiety is so severe I think if the clonazepam worked for you in the past, giving it another shot is a great idea. I'm coming to the belief that if something works for one's anxiety it should be left alone (until/if of course it stops working!!!)
Anyway, I'd say since you're on such a high dosage of Ativan, it may take a big longer to withdrawal. I would consult your doctor about this, but I'd say try reducing by either a half mg each week, or even a whole mg a week cut into half mg cut backs twice a week. Every body will react differently, and hey you might not even have withdrawal (I didn't with ativan and neither did my mom, but we were only on 1mg doses respectively), but it's best to try slowly than to risk some awful withdrawal effects. Perhaps once you reduce to 2mgs you could introduce a very low dosage of the clonazepam (if that's possible, you can't with some drugs) and as you taper the ativan you increase the clonazepam. That way you'll just glide from one med to another without an interruption?
Hope this helps. Please let us know what you decide to do in the end, but I know a lot of people are worried about ativan and withdrawal!!!
Thanks for posting Catheryn, I'm actually on such a high dosage of ativan as well for these absent seizures that I get so if I do withdrawal fast from the ativan I might get a withdrawal symptom that might cause another absent seizure. For my anxiety though I wish I could find a better med so that I wouldn't have such bad anxiety.
Well, if it helps, my mom was on ativan primarily for her seizures and didn't have any problem with them when she stopped taking them. She WAS put on another anti seizure med soon after, however they are also used to bi polar and even though she doesn't have an issue with anxiety/depression she had to go on an anti depressant to balance it all out.
But, the lack of ativan didn't affect her seizure disorder when he came right down to it!
Well thats neat to know. I'm also on tegritol though for the absent seizures as well. I wonder whether I could increase the dose of tegretol as I lower the dose of ativan. I'm on a low dose of tegritol for some reason.